MAUDE Adverse Event Report: Varian Medical Systems Imaging Laboratory GmbH ARIA Radiation Therapy Management

Varian Medical Systems Imaging Laboratory GmbH ARIA Radiation Therapy Management
Model Number HIT0799
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The customer had reported a hospital wide cyber security breach on (b)(6) 2026.
 
Additional Manufacturer Narrative
The hospital system was hit with a ransomware attack.Attack occurred on july 27 2026.It affected the entire hospital system.They could restore the aria servers from backups that they took just before the cyberattack.By the 17th of august, 2026, 5 eclipse workstations and their truebeam machines were tested and working again.Customer was able to resume treatment of the patients on the (b)(6) 2026 successfully.While the hospital was not treating, some patients' treatments were transferred to other facilities.The patients that had ongoing treatments were given the option to have their treatments in another facility or wait until the hospital is treating again.This was also true for some new patients that were only starting their treatments.No allegation of malfunction is made against aria applications related to the attack, which are determined to be working as intended.Reporting due to patient treatment delay.There is no claim of direct injury to any patient, but treatment interruption for greater than two weeks has the potential to decrease efficacy of radiation treatment.

Brand Name
ARIA Radiation Therapy Management
Common Device Name
ARIA Radiation Therapy Management
Manufacturer (Section D)
Varian Medical Systems Imaging Laboratory GmbH
taefernstrasse 7
daettwill 05405
SZ  05405
Manufacturer Contact
nia van baalen
911 hansen way
palo alto, CA 94304--102
+1(650)424-6833
MDR Report Key50412341
Report Number3010123525-2026-00001
Device Sequence Number10489675
Product Code IYE
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Type of Report Initial
Report Date (Section B) 08/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHIT0799
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown